Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 43, NWS Midland/Odessa, TX

November 13, 20224 counties in Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 13, 2022, 2:40 AM CST for 4 counties in Texas; Eddy County, New Mexico. It took effect at Nov 14, 2022, 12:00 AM CST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 13, 2022, 2:40 AM CST (08:40 UTC)
In effect from
Nov 14, 2022, 12:00 AM CST
Expired
Nov 14, 2022, 12:00 PM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 7:38 AM CSTNON-TSTM WND GST 613 Nnw Pine Springs, TXMESONET STATION GDBT2 THE BOWL.
Nov 14, 10:58 AM CSTNON-TSTM WND GST 607 Wsw Mcdonald Observat, TXMESONET STATION WDPT2 WOLF DEN DMP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2590 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS74 KMAF 130840
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
240 AM CST Sun Nov 13 2022

NMZ027-TXZ270-271-132230-
/O.UPG.KMAF.HW.A.0035.221114T0600Z-221114T1800Z/
/O.NEW.KMAF.HW.W.0043.221114T0600Z-221114T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
240 AM CST Sun Nov 13 2022 /140 AM MST Sun Nov 13 2022/

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
3 follow-up statements
610 
WWUS74 KMAF 131918
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
118 PM CST Sun Nov 13 2022

NMZ027-TXZ270-271-140730-
/O.CON.KMAF.HW.W.0043.221114T0600Z-221114T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
118 PM CST Sun Nov 13 2022 /1218 PM MST Sun Nov 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be hazardous
  for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
097 
WWUS74 KMAF 140340
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
940 PM CST Sun Nov 13 2022

NMZ027-TXZ270-271-141200-
/O.CON.KMAF.HW.W.0043.221114T0600Z-221114T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
940 PM CST Sun Nov 13 2022 /840 PM MST Sun Nov 13 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  expected. 

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...Travel will be difficult. Severe turbulence near the
  mountains will be hazardous for low flying light aircraft. Local
  blowing dust may reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-273-274-141200-
/O.NEW.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Eastern Culberson County-Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, and Pecos
940 PM CST Sun Nov 13 2022 /840 PM MST Sun Nov 13 2022/

...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST MONDAY...

* WHAT...West to northwest 25 to 35 mph gusts up to 45 mph.

* WHERE...Southeast New Mexico, Upper Trans Pecos, parts of the
  western and central Permian Basin.

* WHEN...8 AM TO 4 PM CST (7 AM TO 3 PM MST) Monday.

* IMPACTS...Travel will be difficult. Local blowing dust may 
  reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure lawn furniture, garbage cans or other objects which could 
be blown about by the wind.

&&

$$
362 
WWUS74 KMAF 140834
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
234 AM CST Mon Nov 14 2022

TXZ277-141800-
/O.EXB.KMAF.HW.W.0043.221114T1200Z-221114T1800Z/
Davis Mountains-
Including the city of Fort Davis
234 AM CST Mon Nov 14 2022

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON CST
TODAY...

* WHAT...West winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 6 AM this morning to noon CST today.

* IMPACTS...Take action to secure trash cans, lawn furniture and
  other loose or lightweight outdoor objects. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-271-141800-
/O.CON.KMAF.HW.W.0043.000000T0000Z-221114T1800Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
234 AM CST Mon Nov 14 2022 /134 AM MST Mon Nov 14 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...Until noon CST today.

* IMPACTS... Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ068-069-075-275-276-278>280-142200-
/O.EXA.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/
Crane-Upton-Pecos-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Including the cities of Crane, McCamey, Rankin, Fort Stockton, 
Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, 
and Chisos Basin
234 AM CST Mon Nov 14 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Crane, Upton, Pecos and Central Brewster Counties, 
  Chinati Mountains, and Marfa Plateau, Davis Mountains 
  Foothills and Chisos Basin.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-273-274-142200-
/O.CON.KMAF.WI.Y.0022.221114T1400Z-221114T2200Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Eastern Culberson County-Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, and Pecos
234 AM CST Mon Nov 14 2022 /134 AM MST Mon Nov 14 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 12, 10:39 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Nov 12, 10:39 PM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1039 PM CST Sat Nov 12 2022

...New AVIATION...

See 06z aviation discussion below.

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 111 PM CST Sat Nov 12 2022

Have a weak ridge over the region but a strong upper low over OR/Nrn
CA this afternoon will dive down across NV tonight.  This low will
move into AZ Sunday and into NM Sunday night.

Had freezing temperatures across much of the area this morning,
Tatum was the lowest at 18 degrees.  Tonight should be several
degrees warmer but should still see freezing temperatures across SE
NM, Nrn Permian Basin, and the higher elevations.  Highs Sunday will
be in the mid 50s to mid 60s with a few 70s along the Rio Grande.
Lows closer to normal Sunday night.

Late Sunday night may see high wind in the Guadalupes as the upper
trough approaches. A High Wind Watch will begin in the short term.

&&

.LONG TERM...
(Monday through Friday)
Issued at 111 PM CST Sat Nov 12 2022

We start off the long term period on Monday morning with a fairly
robust upper level trough and it's associated speed max passing
overhead. A surface cyclone will be tracking from eastern New Mexico
towards north-central Texas Monday, pulling a Pacific front through
with westerly flow behind it. This will serve to keep West Texas and
Southeast New Mexico dry as the moisture stays well to our east.
Winds will be quite strong behind the Pacific front, especially
across the Guadalupes where a High Wind Watch has been issued.
Building high pressure across the south-central Plains will tighten
the pressure gradient across the region and send another shot of
cold air from the north later in the day. This will setup another
cold night with low temperatures largely in the 20s and low 30s for
Tuesday morning. The cool air will stick around for the next several
days with highs in the upper 40s to low 50s for Tuesday, Wednesday,
and Thursday and overnight lows in the 20s and low 30s.

Attention quickly turns to the next strong trough set to swing
through late Wednesday into Thursday which has the potential to
bring wintry precipitation to the area. Global models continue show
a round of precipitation dropping from southeast New Mexico through
the Big Bend Wednesday afternoon into Thursday morning as the trough
continues to dig into northern Mexico. Surface temperatures will be
near to just above freezing in the plains but given how cold the air
is aloft, the precipitation should fall as snow at first with a mix
of rain and snow in the warmest locations. The higher elevations in
the mountains will be a few to several degrees below freezing,
likely the best chance for any possible snow accumulations.
Uncertainty still remains fairly high with both surface temperatures
and the northeastern extent of the precipitation given subtle model
changes run to run but the NBM has started to catch on to the PoPs
Wednesday into Thursday. As the trough departs, temperatures rebound
briefly on Friday before another cold front arrives Saturday.

-Munyan

&&

.AVIATION...
(06Z TAFS)
Issued at 1036 PM CST Sat Nov 12 2022

VFR conditions are expected for the next 24 hours. Winds will
mostly be out of the southeast with winds strengthening Sunday
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               33  58  39  59 /   0   0   0   0
Carlsbad                 31  59  36  54 /   0   0   0   0
Dryden                   36  57  39  69 /   0   0   0   0
Fort Stockton            37  64  41  61 /   0   0   0   0
Guadalupe Pass           35  58  38  51 /   0   0   0   0
Hobbs                    31  56  34  51 /   0   0   0   0
Marfa                    26  62  33  58 /   0   0   0   0
Midland Intl Airport     33  56  39  58 /   0   0   0   0
Odessa                   35  56  39  57 /   0   0   0   0
Wink                     34  59  36  58 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from late Sunday night through Monday morning
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

NM...High Wind Watch from late Sunday night through Monday morning
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...80
Hazardous weather outlook, Nov 13, 2:00 AM CST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CST Sun Nov 13 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-140800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CST Sun Nov 13 2022 /100 AM MST Sun Nov 13 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A High Wind Warning is in effect late tonight for the Guadalupe and
Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A High Wind Warning is in effect Monday morning for the Guadalupe
and Delaware Mountains.

High winds will be possible through Guadalupe Pass Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

Nearby

High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.